Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 407, NWS Atlanta, GA

August 23, 2007Heard County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 7:48 PM EDT for Heard County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 7:48 PM EDT (23:48 UTC)
Expired
Aug 23, 2007, 8:25 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Heard County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 232349
SVRFFC
GAC149-240045-
/O.NEW.KFFC.SV.W.0407.070823T2348Z-070824T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HEARD COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 845 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED           
  HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED     
  JUST NORTH OF CENTRALHATCHEE...MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARESVILLE AND FRANKLIN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8501 3342 8528 3323 8525 3326 8494

$$
2 follow-up statements
000 
WWUS52 KFFC 240009
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT THU AUG 23 2007

GAC149-240045-
/O.CON.KFFC.SV.W.0407.000000T0000Z-070824T0045Z/
HEARD GA-
809 PM EDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN HEARD COUNTY...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CENTRALHATCHEE...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMPSON...FROLONA...FRANKLIN AND TEXAS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8501 3342 8528 3323 8525 3326 8494

$$
000 
WWUS52 KFFC 240025
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT THU AUG 23 2007

GAC149-240034-
/O.CAN.KFFC.SV.W.0407.000000T0000Z-070824T0045Z/
HEARD GA-
824 PM EDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HEARD COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM AS IT 
MOVES SOUTH FROM NEAR CENTRALHATCHEE AND SIMPSON TO FRANKLIN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8501 3342 8528 3323 8525 3326 8494

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 23, 6:30 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU AUG 23 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT
SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE
TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE
UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX
REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX
INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A
WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE
U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND.
MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT
WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS
SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN
THE NORTHERN PLAINS/MIDWEST.  AS THE UPPER HIGH DRIFTS WEST OF THE
AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND
ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS
WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE
SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND
THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF
OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH
WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S
ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC
HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW
TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES
OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW.

THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN
PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN
YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH
THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT
INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT
TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC
SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN
U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH
GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT
CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE.
HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI
AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX
45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS
THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION
THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND
POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE
SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER.

HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND
HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE
EXCEPTION OF THE WESTERN BORDER.

FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR
CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND
THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST
POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION
ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT-
SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH
DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN
THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF
WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR
SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS
THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO
DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS
THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS
BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE
CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO
THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION
AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS
POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD
CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND
THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF
CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS
WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND
TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD.
HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS.
COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE
FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING
ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS
THE WEEK PROGRESSES.

&&
.AVIATION...
AIRMASS REMAINS VERY MOIST OVER THE AREA WITH DWPTS IN THE 70S. THE
WINDS SHOULD CONTINUE OUT OF THE E-SE AT THE SURFACE...BUT
FROM THE NE ALOFT. THIS FLOW...AND THE HIGH MOISTURE POOL COULD SEE
THESE STORMS DRIFT FURTHER SOUTH DURING THE EVENING...THOUGH THE
UPPER LEVEL SHORTWAVE ROTATING AROUND THE RIDGE PULLS BACK INTO
ALABAMA. SATL SHOWS THE CIRRUS SHIELD SPREADING AND WE MIGHT SEE
REDUCED VSBYS DURING THE MRNG HOURS DUE TO HAZE.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  71  96  72 /  20  20  20  20  20
ATLANTA         75  95  74  96  74 /  20  20  20  20  20
BLAIRSVILLE     66  90  65  88  66 /  30  20  20  20  30
CARTERSVILLE    72  96  71  97  70 /  30  20  20  20  30
COLUMBUS        76  96  75  94  76 /  20  30  30  20  20
GAINESVILLE     74  94  73  95  74 /  30  20  20  20  20
MACON           72  94  71  95  74 /  20  30  20  20  20
ROME            72 100  71  98  70 /  30  20  20  20  30
PEACHTREE CITY  70  93  69  95  70 /  20  20  20  20  20
VIDALIA         75  93  74  94  76 /  20  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/50/37
Hazardous weather outlook, Aug 23, 7:00 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK. . .UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT THU AUG 23 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA THIS EVENING.

.SYNOPSIS...
THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR
THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND
BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL MOVE
ACROSS THE CAROLINAS INTO EAST GEORGIA THIS EVENING AND INTO ALABAMA
BY MORNING.

.PRIMARY HAZARDS...
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HAIL WILL BE THE PRIMARY
HAZARDS WITH THE THUNDERSTORMS THAT DEVELOP. THE BEST CHANCE
FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS
CENTRAL GEORGIA MAINLY BEFORE 10 PM.

.DISCUSSION...
A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA
WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES
HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE
1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE
FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME
STORMS WILL BE STRONG...AND BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 23, 6:12 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT THU AUG 23 2007

GAZ027-038-232245-
612 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
NORTH OGLETHORPE AND EAST MADISON COUNTIES UNTIL 645 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF PHILLIPS TO
SMITHSONIA...MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SMITHSONIA...
PHILLIPS...DANIELSVILLE...COLBERT...COMER...PAOLI AND WATSON MILL
BRIDGE STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.

16
Special weather statement, Aug 23, 6:17 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT THU AUG 23 2007

GAZ019-232245-
617 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FLOYD COUNTY UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PINSON TO 8 MILES SOUTHEAST OF LINDALE...
MOVING SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FLOYD COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PINSON...ARMUCHEE...SHANNON...ROME AND LINDALE.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:31 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT THU AUG 23 2007

GAZ032-033-043>045-232315-
631 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DOUGLAS...DEKALB...COBB AND FULTON COUNTIES UNTIL 715 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ACROSS THE ATLANTA METROPOLITAN AREA
FROM NEAR CHAPEL HILL TO DORAVILLE...MOVING SOUTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DOUGLAS...DEKALB...COBB AND FULTON COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THE CITY OF ATLANTA...CHAPEL HILL...VININGS...SMYRNA...SANDY
SPRINGS...POWDER SPRINGS...MARIETTA...MABLETON...LITHIA
SPRINGS...DUNWOODY...DOUGLASVILLE AND AUSTELL. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT THU AUG 23 2007

GAZ071-232315-
643 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MONROE COUNTY UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORSYTH...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MONROE COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BOLINGBROKE...FORSYTH...RUSSELLVILLE AND BRENT. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Aug 23, 7:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT THU AUG 23 2007

GAZ052-053-240000-
729 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HEARD AND COWETA
COUNTIES UNTIL 800 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WEST OF ROSCOE TO NORTHWEST OF
CENTRALHATCHEE...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE LIKELY AS THESE STORMS MOVE INTO HEARD
AND COWETA COUNTIES THROUGH 800 PM EDT. THE STRONG WINDS MAY OCCUR
WELL AHEAD OF THE HEAVIEST RAIN AS STRONG OUTFLOW FROM THE
THUNDERSTORMS RACES SOUTH AND EAST. SOME LOCATIONS IN THE PATH OF
THESE WINDS INCLUDE HANDY...SIMPSON...ROSCOE...CENTRALHATCHEE...
SARGENT...STEPHENS CROSSROADS...NEWNAN AND FRANKLIN.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 23, 7:37 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT THU AUG 23 2007

GAZ034-045-046-240000-
737 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
ROCKDALE...EAST DEKALB AND SOUTH GWINNETT COUNTIES UNTIL 800 PM
EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF MILSTEAD...MOVING SOUTHWEST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
ROCKDALE...EAST DEKALB AND SOUTH GWINNETT COUNTIES THROUGH 800 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SNELLVILLE...
MILSTEAD...STONE MOUNTAIN...LITHONIA...LAKEVIEW ESTATES AND CONYERS.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:35 PM EDTSevere Thunderstorm WarningFFCWashington25 min
Aug 22, 10:47 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens43 min
Aug 22, 10:50 PM EDTSevere Thunderstorm WarningFFCWilcox25 min
Aug 22, 11:03 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge27 min
Aug 22, 11:28 PM EDTSevere Thunderstorm WarningFFCDodge47 min
Aug 22, 11:54 PM EDTSevere Thunderstorm WarningFFCTreutlen36 min
Aug 22, 11:58 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler47 min
Aug 23, 12:19 AM EDTSevere Thunderstorm WarningFFCWilcox41 min
Aug 23, 12:24 AM EDTSevere Thunderstorm WarningFFCDooly, Pulaski51 min
Aug 23, 1:40 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly35 min
Aug 23, 1:46 AM EDTSevere Thunderstorm WarningFFCSumter44 min
Aug 23, 4:25 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
Aug 23, 4:32 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin43 min
Aug 23, 5:05 PM EDTSevere Thunderstorm WarningFFCCherokee40 min
Aug 23, 5:12 PM EDTSevere Thunderstorm WarningFFCDawson, Hall33 min
Aug 23, 5:20 PM EDTSevere Thunderstorm WarningFFCPaulding40 min
Aug 23, 6:00 PM EDTSevere Thunderstorm WarningFFCGwinnett30 min
Aug 23, 6:13 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson32 min
Aug 23, 6:24 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk51 min
Aug 23, 6:43 PM EDTSevere Thunderstorm WarningFFCCarroll47 min
Aug 23, 6:47 PM EDTSevere Thunderstorm WarningFFCDouglas, Paulding43 min
Aug 23, 6:49 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton26 min
Aug 23, 7:11 PM EDTSevere Thunderstorm WarningFFCFulton34 min
Aug 23, 7:28 PM EDTSevere Thunderstorm WarningFFCCarroll32 min
Aug 23, 7:54 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.